MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER TORQVUE 45X45 DELIVERY SHEATH; CATHETER, PERCUTANEOUS

ABBOTT MEDICAL AMPLATZER TORQVUE 45X45 DELIVERY SHEATH; CATHETER, PERCUTANEOUS
Catalog Number 9-TV45X45-12F-080
Medical Device Problem Codes Difficult to Advance (2920); Material Twisted/Bent (2981)
Health Effect - Clinical Codes Air Embolism (1697); Non specific EKG/ECG Changes (1817)
Date of Event 04/08/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a 20mm amplatzer amulet left atrial appendage occluder was selected for a procedure on (b)(6) 2024 using a 12f amplatzer torqvue 45x45 delivery sheath.During the procedure it was noted that it was difficult to advance the device through the sheath due to a kink on the delivery sheath.The delivery sheath was not replaced.The loader was immediately connected to the sheath after removal of the guidewire.After the device was positioned on the appendage the patient presented with st elevations.No interventions were performed and the st elevation resolved on its own after 10 minutes.The device was implanted.The patient did not present with any other clinical signs or symptoms.It was believed that the st elevations were caused by an air embolism but no air bubbles were visualized.The patient status was stable.
 
Additional Manufacturer Narrative
An event of difficulty advancing the device, material bent/twist and air embolism were reported.A returned device inspection, to rule out any device-related causes, could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Based on the information received, the cause of the reported material twisted/bent could not be conclusively determined.The reported difficult to advance was due to reported material bent.It was also believed that the st elevations were caused by an air embolism but no air bubbles were visualized.There is no indication of a product quality issue with regards to manufacture, design, or labeling.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.

Brand Name
AMPLATZER TORQVUE 45X45 DELIVERY SHEATH
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key19241923
Report Number2135147-2024-01981
Device Sequence Number6968455
Product Code DQY
UDI-Device Identifier05415067025883
UDI-Public(01)05415067025883(17)260430(10)9040201
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K163000
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Catalogue Number9-TV45X45-12F-080
Device Lot Number9040201
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/08/2024
Supplement Date Received by Manufacturer05/08/2024
Initial Report FDA Received Date05/03/2024
Supplement Report FDA Received Date05/09/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AMPLATZER AMULET LAA OCCLUDER, 9-ACP2-007-020
Outcome Attributed to Adverse Event Life Threatening;
Patient Age72 YR
Patient SexFemale